Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 291, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 24, 2004, 11:26 PM CDT for Dyer County, Tennessee. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2004, 11:26 PM CDT (04:26 UTC)
- Expired
- Jul 25, 2004, 12:00 AM CDT
- In force
- 34 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Dyer County, TN
The radar
The Memphis radar (KNQA), 80 km from the middle of the area, began a volume at 04:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 4.4 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 203 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 1620 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 250426 SVRMEM TNC045-250500- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 1126 PM CDT SAT JUL 24 2004 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DYER COUNTY IN NORTHWEST TENNESSEE * UNTIL MIDNIGHT CDT * AT 1125 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM OVER HELOISE...MOVING EAST AT 5 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH MIDNIGHT CDT INCLUDE... HELOISE MIDWAY MENGELWOOD .DAMAGING WINDS IN EXCESS OF 60 MPH AND PENNY SIZE HAIL ARE LIKELY WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3607 8968 3595 8968 3596 8949 3613 8952 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 8:35 PM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, Jul 24, 8:35 PM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 835 PM CDT SAT JUL 24 2004 .DISCUSSION... SHOWERS AND THUNDERSTORMS WILL REMAIN SCATTERED OVER EASTERN ARKANSAS DIMINISHING TO ISOLATED OVER NORTHEAST MISSISSIPPI FOR THE REST OF TONIGHT. CURRENT FORECAST PACKAGE CONTINUES TO LOOK GOOD SO NO UPDATES AT THIS TIME. && .MEG...WATCHES/WARNINGS/ADVISORIES... AR...NONE. MS...NONE. MO...NONE. TN...NONE. &&
Hazardous weather outlook, Jul 24, 12:02 PM CDT, 11 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1202 PM CDT SAT JUL 24 2004 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-251100- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 1202 PM CDT SAT JUL 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MID SOUTH THIS AFTERNOON AND TONIGHT. SOME STORMS MAY BE STRONG. HOWEVER NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE OF THUNDERSTORMS SUNDAY. SOME STORMS MAY BE STRONG. HOWEVER NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
In the hours before
Special weather statement, Jul 24, 9:04 PM CDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 904 PM CDT SAT JUL 24 2004 ARZ008-009-018-250230- CLAY AR-GREENE AR-RANDOLPH AR- 904 PM CDT SAT JUL 24 2004 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CLAY...GREENE AND RANDOLPH COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 11 MILES WEST OF SUCCESS TO 3 MILES SOUTH OF BEECH GROVE AT 904 PM CDT...MOVING NORTHEAST AT 20 MPH. THIS LINE OF STORMS CAN PRODUCE WINDS GUSTS TO 40 MPH...BRIEF HEAVY RAIN...AND DANGEROUS LIGHTNING. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN CLAY...GREENE AND RANDOLPH COUNTIES...INCLUDING THE CITIES OF CORNING AND MARMADUKE...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jul 24, 9:33 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 933 PM CDT SAT JUL 24 2004 ARZ009-018-026-028-MOZ113-250300- CLAY AR-CRAIGHEAD AR-DUNKLIN MO-GREENE AR-MISSISSIPPI AR- 933 PM CDT SAT JUL 24 2004 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CLAY...CRAIGHEAD... DUNKLIN...GREENE AND MISSISSIPPI COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 17 MILES NORTHWEST OF HICKORIA TO 6 MILES WEST OF MONETTE AT 933 PM CDT...MOVING EAST AT 15 MPH. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN CLAY...CRAIGHEAD...DUNKLIN...GREENE AND MISSISSIPPI COUNTIES...INCLUDING THE CITIES OF BAY...LAKE CITY...LEACHVILLE... MARMADUKE...MONETTE...PIGGOTT...RECTOR AND SENATH...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jul 24, 9:48 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 948 PM CDT SAT JUL 24 2004 ARZ009-018-026-028-MOZ113-250315- CLAY AR-CRAIGHEAD AR-DUNKLIN MO-GREENE AR-MISSISSIPPI AR- 948 PM CDT SAT JUL 24 2004 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CLAY...CRAIGHEAD... DUNKLIN...GREENE AND MISSISSIPPI COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 8 MILES WEST OF MCDOUGAL TO BLACK OAK AT 948 PM CDT...MOVING EAST AT 15 MPH. THESE STORMS ARE CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH...DANGEROUS LIGHTNING AND BRIEF HEAVY RAIN. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN CLAY...CRAIGHEAD...DUNKLIN...GREENE AND MISSISSIPPI COUNTIES...INCLUDING THE CITIES OF CARAWAY...KENNETT...LAKE CITY... LEACHVILLE...MANILA...MONETTE...PIGGOTT...RECTOR AND SENATH...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jul 24, 10:06 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1006 PM CDT SAT JUL 24 2004 ARZ009-026-028-MOZ113-250315- CLAY AR-CRAIGHEAD AR-DUNKLIN MO-MISSISSIPPI AR- 1006 PM CDT SAT JUL 24 2004 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CLAY...CRAIGHEAD...DUNKLIN AND MISSISSIPPI COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 7 MILES NORTHWEST OF POLLARD TO 7 MILES SOUTH OF MONETTE AT 1006 PM CDT...MOVING EAST AT 5 MPH. THIS LINE OF STORMS IS CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH...SMALL HAIL...DANGEROUS LIGHTNING AND BRIEF HEAVY RAIN. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN CLAY...CRAIGHEAD...DUNKLIN AND MISSISSIPPI COUNTIES... INCLUDING THE CITIES OF CAMPBELL...KENNETT...LEACHVILLE...MANILA... MONETTE...PIGGOTT AND SENATH...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jul 24, 10:50 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1050 PM CDT SAT JUL 24 2004 ARZ028-250400- MISSISSIPPI AR- 1050 PM CDT SAT JUL 24 2004 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...MISSISSIPPI COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER BLYTHEVILLE AT 1049 PM CDT...MOVING SOUTH AT 5 MPH. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH...SMALL HAIL...DANGEROUS LIGHTNING AND BRIEF HEAVY RAIN. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN MISSISSIPPI COUNTY...INCLUDING THE CITY OF BLYTHEVILLE... SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jul 24, 11:15 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1115 PM CDT SAT JUL 24 2004 ARZ028-TNZ019-048-250445- DYER TN-LAUDERDALE TN-MISSISSIPPI AR- 1115 PM CDT SAT JUL 24 2004 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...DYER...LAUDERDALE AND MISSISSIPPI COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM HELOISE TO 16 MILES SOUTHWEST OF HELOISE AT 1114 PM CDT...MOVING EAST AT 10 MPH. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH...SMALL HAIL AND BRIEF HEAVY RAIN. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN SOUTHWEST DYER COUNTY...NORTHWEST LAUDERDALE IN TENNESSEE AND NORTHEAST MISSISSIPPI COUNTY IN ARKANSAS SHOULD MONITOR THIS STORM CLOSELY.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 12:31 AM CDT | Severe Thunderstorm Warning | MEG | Dyer | 29 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.